Alert archive / Mississippi / Areal Flood Advisories in 2021
Areal Flood Advisory 232, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Sep 18, 2021, 3:04 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2021, 3:04 PM CDT (20:04 UTC)
- Expired
- Sep 18, 2021, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WGUS84 KMOB 182004
FLSMOB
Flood Advisory
National Weather Service Mobile AL
304 PM CDT Sat Sep 18 2021
MSC041-111-153-182300-
/O.NEW.KMOB.FA.Y.0232.210918T2004Z-210918T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene MS-Perry MS-Wayne MS-
304 PM CDT Sat Sep 18 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
Greene County in southeastern Mississippi...
Eastern Perry County in southeastern Mississippi...
Wayne County in southeastern Mississippi...
* Until 600 PM CDT.
* At 304 PM CDT, Doppler radar indicated bands of showers and
thunderstorms producing heavy rain over the advisory area. Between
1 and 2 inches of rain with locally higher amounts have quickly
fallen. Excessive runoff from heavy rain will cause urban and
small stream flooding.
* Some locations that will experience flooding include...
Waynesboro, Richton, Leakesville, Clara, Beaumont, McLain, State
Line, Buckatunna, Piave, Bothwell, Sand Hill, Avera, Smithtown,
Brewer, Byrd, Old Avera, Jonathan, Clark, East Side and Bradley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3172 8894 3171 8846 3109 8844 3100 8906
3143 8898 3143 8894
$$
JEH1 follow-up statement
112
WGUS84 KMOB 182250
FLSMOB
Flood Advisory
National Weather Service Mobile AL
550 PM CDT Sat Sep 18 2021
MSC041-111-153-190000-
/O.EXT.KMOB.FA.Y.0232.000000T0000Z-210919T0000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene MS-Perry MS-Wayne MS-
550 PM CDT Sat Sep 18 2021
The National Weather Service in Mobile has extended the
* Urban and Small Stream Flood Advisory for...
Northern Greene County in southeastern Mississippi...
Northeastern Perry County in southeastern Mississippi...
Wayne County in southeastern Mississippi...
* Until 700 PM CDT.
* At 550 PM CDT, Doppler radar indicated bands of showers and
thunderstorms producing heavy rain over the advisory area. Between
1 and 2 inches of rain with locally higher amounts have quickly
fallen. Excessive runoff from heavy rain will cause urban and
small stream flooding.
* Some locations that will experience flooding include...
Waynesboro, Richton, Clara, Beaumont, Buckatunna, State Line,
Smithtown, Piave, Sand Hill, Bothwell, Hollis Creek, Avera,
Brewer, Old Avera, Chicora, East Side, Knobtown, Winchester, Clark
and Battles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3172 8894 3171 8846 3123 8845 3124 8873
3110 8902 3143 8898 3143 8894
$$
JEHWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Sep 18, 12:59 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 18, 12:59 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1259 PM CDT Sat Sep 18 2021
.NEAR TERM /Now Through Sunday/...An upper level shortwave over
southeastern TX into southwestern LA will continue to gradually
advect northeast into the ArkLaTex region and Tennessee Valley by
Sunday night. An additional transient weak shortwave was noted
this morning via SPC mesoanalysis across the northern Gulf waters
offshore the AL/FL coastline and is tracking slowly northeastward.
This feature is serving as a forcing mechanism for ongoing
convection across the FL panhandle into interior southwestern AL.
Expect this to continue to move inland this afternoon and
fostering convective coverage over that region. Likewise, weak
subsidence in the wake of this along with some mid level dry air
advecting in from the west over southeastern MS into far
southwestern AL has limited convective coverage. Another region of
active convection presently resides over southeastern LA and may
gradually track northeast through the day as our upper level
trough to the west pushes northeastward. This convection is being
focused along a low level convergence zone that has oriented
itself from the boot of LA southeastward to just southwest of the
offshore marine zones.
Going forward through the rest of today, we continue to see
potential for heavy rainfall and flash flooding concentrated
across the FL panhandle northward into southwestern/south-central
AL. Slow moving bands of heavy precipitation have occasionally
setup within a more diffuse shield of light to moderate
precipitation. Expect this trend to continue through at least the
mid to late afternoon hours. Per mesoanalysis corfidi vectors
relatively oppose the mean storm motion and are allowing for some
backbuilding/training of convection over areas. This combined
with locally enhanced zones of convergence through boundary
interactions is setting the stage for isolated corridors of flash
flooding potential. With PWATs exceeding 2.2 to 2.3" over this
area, heavy rainfall rates of 1 to 2" per hour continue to be
expected. Generally expect a broad 0.5 to 1" rainfall
accumulations, with locally upwards of 2 to 4" where training
convective bands set up. Further southwest over southeastern MS
into far southwestern AL, a bit drier day is on tap as some mid to
upper level dry air has worked its way east. This will limit
convective coverage to an extent, although with afternoon heating
would anticipate at least scattered shower and thunderstorm
coverage to redevelop mid to late afternoon into early evening.
Given the more limited coverage, the flash flood threat may be
more isolated over this region. Despite this, a similar
environment exists here with only slightly lower PWATs nearer 2.1
to 2.2" fostering heavy rainfall potential with any slow moving
showers and storms. Given recent heavy rainfall and saturated
soils over the entire region I have no problem keeping the flash
flood watch in effect through early evening. Similar to yesterday,
a couple storms may have some gusty winds thanks to water loading
processes. Where there is no convection right now, temperatures
have warmed into the middle 80's, and further east temperatures
are held in check in the upper 70's. Generally expect high
temperatures in the upper 70's to middle 80's.
For tonight, convective coverage shifts inland as main forcing
begins to shift northeast. We start to see a better semblance of a
diurnal cycle with convection as focus shifts well inland and over
our marine zones. Given best coverage of convection over areas
that have not been impacted significantly by heavy rainfall the
last few days, it seems appropriate to finally allow the flash
flood watch to expire this evening. In general, expect an isolated
to scattered coverage of showers and thunderstorms through the
night. Temperatures will generally fall into the lower to middle
70's.
For Sunday, a slightly more typical diurnal cycle continues with
scattered to at times numerous showers and thunderstorms
developing inland late morning into the early afternoon hours.
PWATs really will not change much into Sunday, with generally 2.1
to 2.3 inches being common across the area. The most widespread
convective activity will likely be focused just inland where
heavy rainfall has not been as prevalent the last few days, and at
this time I do not anticipate needing a flash flood watch.
However, I can't rule out isolated instances of localized flash
flooding given high rain rates and slow storm motions.
Temperatures will likely warm into the upper 70's and lower 80's,
although I can't rule out a spot or two managing middle 80's like
today has. MM/25
&&
.AVIATION...
18Z issuance...Generally VFR to MVFR conditions exist west of
ongoing convection in southeastern MS east through Mobile county,
with MVFR to IFR conditions to the east where moderate to heavy
rainfall continues. Expect this to be the trend through the rest
of today, with MVFR to IFR conditions likely under any shower or
storm. Heading into tonight, MVFR to IFR ceilings will settle in,
mainly after midnight, and will linger through early morning
Sunday. Isolated to scattered showers remain possible overnight,
and may temporarily reduce visibility to IFR category. Sunday will
likely feature generally MVFR ceilings, with reduction to IFR
ceilings/visibility under any showers and thunderstorms late
morning through the afternoon hours. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 7 PM CDT this evening for ALZ052-059-
261>266.
FL...Flash Flood Watch until 7 PM CDT this evening for FLZ201>206.
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:02 PM CDT | Areal Flood Advisory | MOB | Greene | 3 hr |
| Sep 18, 4:01 PM CDT | Flash Flood Warning | MOB | Greene, Perry | 6 hr |
Nearby
Areal Flood Advisories in Mississippi, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.